Ceftriaxone-induced fixed drug eruption - First report


Oezkaya E. , Mirzoyeva L., Jhaish M. S. H.

AMERICAN JOURNAL OF CLINICAL DERMATOLOGY, cilt.9, ss.345-347, 2008 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 9 Konu: 5
  • Basım Tarihi: 2008
  • Doi Numarası: 10.2165/00128071-200809050-00011
  • Dergi Adı: AMERICAN JOURNAL OF CLINICAL DERMATOLOGY
  • Sayfa Sayıları: ss.345-347

Özet

Fixed drug eruption (FDE) is an unusual type of cutaneous adverse drug reaction that is characterized by recurrent site-specific lesions each time the drug responsible is taken. FDE from cephalosporins has been rarely reported, and to the best of our knowledge there is no published report of ceftriaxone-induced FDE in the literature. We report the first case of a 54-year-old Turkish woman who presented with ceftriaxone-induced FDE. Topical provocation with ceftriaxone sodium salt (1% in water [aq.], 5% aq., 10% in petrolatum [pet.], 20% pet.) remained negative both at previously affected sites and in the unaffected skin of the back. Therapeutic re-exposure with intravenous ceftriaxone I g confirmed the diagnosis. The patient tolerated amoxicillin and cefazolin, suggesting that the sensitizing portion was not the P-lactam ring. Identification of the antigenic determinants of FDE-inducing drugs will make predicting safe alternatives in patients with FDE an easier task.